Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man.

Donald P. Kotler, Uriel Sandkovsky, Patrick M. Schlievert, Emilia Mia Sordillo

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

A human immunodeficiency virus-infected individual developed severe secretory diarrhea due to infection with Staphylococcus aureus. When octreotide therapy was initiated, a toxic shock-like syndrome developed that was associated with fever, multisystem organ damage, and ultimately, desquamation of the palms and soles. The isolate was methicillin susceptible and produced enterotoxins B and C. This is, to our knowledge, the first reported case of toxic shock syndrome to develop secondary to staphylococcal enterocolitis in an adult.

Original languageEnglish (US)
Pages (from-to)e121-123
JournalClinical infectious diseases : an official publication of the Infectious Diseases Society of America
Volume44
Issue number12
DOIs
StatePublished - Jun 15 2007
Externally publishedYes

ASJC Scopus subject areas

  • Microbiology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Toxic shock-like syndrome associated with staphylococcal enterocolitis in an HIV-infected man.'. Together they form a unique fingerprint.

  • Cite this